Top
20
Doctor insights on: Azithromycin Nausea

Share
1

1
How long do Side effects of azithromycin like nausea, diarhea and bad stomach upset last? 6 days since last dose and I still have side effects.

How long do Side effects of azithromycin like nausea, diarhea and bad stomach upset last? 6 days since last dose and I still have side effects.

Bowel health: The medication should be out of the system by now, but the effect on healthy gut bacteria will persist for months. Taking a probiotic, which is available in many forms without a prescription, may help reduce symptoms. If not, or if symptoms are severe, then a stool test to rule out 'C diff' infection is important because it often follows antibiotic treatment, and can be fatal. ...Read more

See 1 more doctor answer

Azithromycin (Definition)

Azithromycin (zithromax, azithrocin, zmax, azin)[1] is an azalide, a subclass of macrolide antibiotics. Azithromycin is one of the world's best-selling antibiotics.[2][not in citation given (see discussion.)] it is derived from erythromycin, with a methyl-substituted nitrogen atom incorporated into the lactone ring, thus making ...Read more


2

2
How long will side effects of dizziness/nausea from azithromycin last? Are there any ways to relieve these effects in the mean time?

How long will side effects of dizziness/nausea from azithromycin last? Are there any ways to relieve these effects in the mean time?

See below: Zithromax has a long half life and can still be measured in your blood a week or more after you take it. It takes 68 hours for the blood level to fall to 1/2 the initial level. It may take several days till effect wears off. Ginger tea may help nausea. It would be a good idea to consult with the doctor who prescribed Zithromax. If your symptoms get worse you should go to the ER. ...Read more

3

3
Azithromycin has induced severe nausea and vomiting. Vomit was initially greenish with consistency of snot. Now it is just green liquid. What do I do?

Azithromycin has induced severe nausea and vomiting. Vomit was initially greenish with consistency of snot. Now it is just green liquid. What do I do?

Azithromycin: Azithromycin can be taken with or without food, so try taking it with food. If that doesn't help, you should notify the provider who prescribed you the Azithromycin and tell them what you are experiencing. Sometimes antibiotics cause nausea. It is not necessarily a reason to stop the medication. ...Read more

6

6
How long do azithromycin like loss of appetite stomach cramps and nausea last?

How long do azithromycin like loss of appetite stomach cramps and nausea last?

Abdominal symptoms: Should resolve shortly after stopping the med. If you have persistent diarrhea afterwards you should see your doc. ...Read more

8

8
Daughter was diagnosed with UTI given 5 days of Zithromax 500 MG. 102 fever 4 days, back pain, nausea. Concerned kidney infection. Will Zithromax work?

Daughter was diagnosed with UTI given 5 days of Zithromax 500 MG. 102 fever 4 days, back pain, nausea. Concerned kidney infection. Will Zithromax work?

Not if worsening: Call pcp or proceed to the ER. Need appropriate treatment immediately. Agree kidney infection or complicated/infected kidney stone are possible; but also pelvic inflammatory disease and some other possibilities. ...Read more

9

9
I have a "lump in my throat" feeling & nausea and upset stomach. I just finished 5 days of 500mg of zithromax. What causes this and how will it pass?

I have a "lump in my throat" feeling & nausea and upset stomach. I just finished 5 days of 500mg of zithromax. What causes this and how will it pass?

Side effects: Most drugs have the potential to cause an upset stomach - especially antibiotics. Your lump could be strep pain or enlarged lymph nodes. One you finish your course of antibiotics, the upset feeling should pass. Consult with the physician who gave you the antibiotics. ...Read more

See 1 more doctor answer
10

10
I just finished 5 days of 500mg of zithromax last night. Last night, I began to get an upset stomach, nausea, lump in throat feeling and belching.?

I just finished 5 days of 500mg of zithromax last night. Last night, I began to get an upset stomach, nausea, lump in throat feeling and belching.?

Stomach upset: These symptoms could be related to the recent course of antibiotics. If they don't improve withing the next few days you should call your physician. ...Read more

11

11
If azithromycin 1000mg was taken yesterday afternoon is it normal to still feel sick/nauseous from it? How long does it take to go away?

Azithromycin: Nausea to the point of vomiting is a known side effect of Azithromycin taken by mouth. The vomiting comes within minutes after the medication was taken, and relief comes pretty instantly, because it is out of the body - unfortunately the healing effect is gone, too. If you keep the a. Down, the nausea may linger, but the healing effect is there, too. By tomorrow you should be fine. ...Read more

12

12
Had chlamydia, then severe cough with sputum, after treatment with doxycycline 100mg b.i.d and azithromycin still feel sick, could be related?

Had chlamydia, then severe cough with sputum, after treatment with doxycycline 100mg b.i.d and azithromycin still feel sick, could be related?

M.D. visit: Another sputum sample to determine whether there is a secondary infection is indicated, and possibly a chest x ray to rule out pneumonia.
Your history of smoking also makes it likely that you have underlying lung problems which can cause a chronic cough and respiratory symptoms. If you see your physician, a set of pulmonary function tests can be ordered. ...Read more

13

13
I had fever 2 weeks back I was prescribed ofloxacin for first 5 days when fever didn't come down I was given azithromyzin. But now I have burps, nausea?

I had fever 2 weeks back I was prescribed ofloxacin for first 5 days when fever didn't come down I was given azithromyzin. But now I have burps, nausea?

Can occur: Azthromycinn can cause some upset stomach gastritis with nausea and heartburn and burping. It will usually stop when you are done with the medcation If it continues to need to be examined. Sometimes taking it with a little food will help. ...Read more

15

15
I took 2 500mg pills of azithromycin for chlamydia around five, superrr bad nausea. If I throw up will the medicine still work?

I took 2 500mg pills of azithromycin for chlamydia around five, superrr bad nausea. If I throw up will the medicine still work?

Probably: If there is about 2 hours between taking the pills and vomiting you most likely took in most of the medicine and will be successfully treated. Your partner (s) also need to be treated obviously. Avoid reinfection from your partner (s) and get checked in a few weeks to make sure the chlamydia was treated. Chlamydia can damage your tubes- make sure it is cleared up. ...Read more

See 1 more doctor answer
17

17
Had throat infection for past 15 days. I have taken 3 days antibiotics AZITHROMYCIN before food. The second Day I felt nausea and I vomited. Is this safe?

Yes, it's safe: Azithromycin often causes stomach upset, cramps, diarrhea, etc. It's not dangerous, just uncomfortable. You can reduce it by taking azithromycin with meals, but it sounds like you're already doing that. Perhaps try taking it during or after the meal instead of before. If any doubt, contact the doctor who prescribed it. ...Read more

Dr. Clarence Grim
580 Doctors shared insights

Azythromycin (Definition)

Azythromycin is a macrolide which is a kind of anti-bacterial ...Read more


Dr. Mark Ingerman
457 Doctors shared insights

Tri Pak (Definition)

Tri-Pak is a macrolide which is a kind of anti-bacterial ...Read more